A huge nodular hepatocellular carcinoma located at the anterior superior portion of the left lobe in a patient with hepatocellular carcinoma was treated with transcatheter arterial chemoembolization through the left hepatic artery. Three months later, however, there was a re-elevation of the serum alpha-fetoprotein level and evidence of a marginal recurrence at the left side of the previously embolized tumor was noted on the postembolization computed tomographic scan. Although the hepatic artery was intact in the second hepatic arteriography, we found that the right internal mammary artery was feeding the recurred hepatocellular carcinoma. This internal mammary artery was successfully treated with Lipiodol-transcatheter arterial chemoembolization. However, an ischemic lesion occurred in the skin of the anterior chest and abdominal wall several days after internal mammary artery embolization. We report here a very rare case of ischemic skin lesion on the anterior chest and abdominal wall following transcatheter arterial chemoembolization of the right internal mammary artery. This internal mammary artery was embolized because it had developed a collateral tumor feeding vessel following the initial chemoembolization of a hepatocellular carcinoma.
All Science Journal Classification (ASJC) codes